Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


interrupted sleep with Sustiva
Jul 6, 2003

I have been on Sustiva for over three years and I still have wierd dreams everynite. I feel tired even though I sleep 8 hours or more a nite. I wake up a couple times each nite from these dreams. Taking naps does not help and I can not take the pill in the morning because I can not function. Do you think I should consider switching my medication or is there something else I might be able to do to get a good nites sleep.

Response from Dr. Henry

Considering a trial switch off Sustiva seems like a reasonable option. Your HIV doc and you need to review your past treatment history to see what drugs are available for switching. The most common switch is a trial of nevirapine. If you weren't on any NNRTIs previous to the Sustiva then that switch often will work OK. Nevirapine has its own set of issues (rash, liver) but generally doesn't interfere with sleep. For sleep problems related to Sustiva I often prescribe trazadone (low dose ie 25-50 mg) which often is helpful. Low dose amitriptyline also can help some patients. KH



Previous
Outlook on this cocktail
Next
Ototoxicity and hearing loss

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement